MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 02-020-11-0345
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Synovitis (2094); Swelling/ Edema (4577)
Date of Event 03/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products: 02-022-35-4509 - truliant tib imp ps insert sz 4.5 9mm (b)(4), 02-022-45-4545 - truliant tib fit tray cem sz 4.5f/4.5t (b)(4), and 200-07-32 - advanced patella 32mm 3 peg implant (b)(4).Recall: z-0023-2022.
 
Event or Problem Description
As reported, the patient had an initial right tka on (b)(6) 2020.The patient complained of pain and was revised on (b)(6) 2023 due to a loose femur.The doctor used competitor's implants for the revision due to the recall.There was no reported breakage of a device or surgical delay/prolongation.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of an insufficient bond between the femoral component and the bone and/or patient-related conditions, which led to aseptic (non-infected) femoral loosening and pain.However, this cannot be confirmed as the devices were not available for evaluation.
 
Additional Manufacturer Narrative
The revision reported was likely the result of an insufficient bond between the femoral component and the bone and/or patient-related conditions, which led to aseptic (non-infected) femoral loosening and pain.However, this cannot be confirmed as the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of an insufficient bond between the femoral component and the bone and/or patient-related conditions, which led to aseptic (non-infected) femoral loosening and pain.However, this cannot be confirmed as the devices were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It is reported via legal documentation approximately 34 months after a right total knee arthroplasty the patient underwent a revision surgery to address prosthesis wear, pain and swelling.A revision operative report was provided.Post operative diagnosis noted failed right total knee arthroplasty secondary to early polyethylene wear from a recalled polyethylene insert.It was noted that radiographs showed stable implants and on exam, the patient had good stability.Intra-operative findings noted synovitis with evidence of polyethylene debris, scar tissue around the patellar button.The surgeon noted that on gross inspection of the insert, there was no obvious wear, the femoral component was de-bonded from cement mantle.No surgical or medical interventions were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of the pain.Additional reasons for the reported revision may be femoral loosening and inclusion of the polyethylene in the packaging recall.Both the alleged femoral loosening and prosthesis wear could not be confirmed from the provided radiographs.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16748264
Report Number1038671-2023-00699
Device Sequence Number3428906
Product Code JWH
UDI-Device Identifier10885862314574
UDI-Public10885862314574
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02-020-11-0345
Device Catalogue Number02-020-11-0345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/27/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Supplement Date Received by Manufacturer06/13/2023
Not provided
02/27/2025
07/29/2025
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/27/2023
02/26/2025
03/10/2025
07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale